MAUDE Adverse Event Report: BIOMERIEUX SA PREVI COLOR GRAM INSTRUMENT V2; PREVI® COLOR GRAM INSTRUMENT V2

BIOMERIEUX SA PREVI COLOR GRAM INSTRUMENT V2; PREVI® COLOR GRAM INSTRUMENT V2
Model Number 414292
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomerieux of obtaining an incorrect gram stain result in association with the previ® color gram instrument (ref.414292, serial # (b)(4)) when testing a patient blood culture sample.The customer stated that they observed gram negative bacteria which were purple in color on one side of the slide.However, on the other side of the slide, the gram negative bacteria are pink.A gram positive result was initially provided to the treating clinician; however, the correct gram negative result was provided to the clinician the same morning approximately three and a half hours later.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.Biomerieux has initiated an internal investigation.
 
Additional Manufacturer Narrative
Investigation: review of the historical complaint database to identify any other reports similar to this customer's issue determined one other similar complaint was recorded - e.Coli stained as gram positive instead of gram negative with previ color v2 (case (b)(4) from france).No historical capas nor non conformities against previ color gram are linked with customer 's complaint.During the investigation/trouble shooting process, the investigator determined: the previ color settings have been validated by biomérieux, and comply with specifications.The nozzles maintenance appeared to be well done.The preventive maintenance was documented.The alcohol used by the customer does not meet bmx specifications.The customer uses ethanol 96%, and current recommendation for previ color gram alcohol reagent is ethanol or methanol at 99.8%, or reagent grade alcohol.Reagent grade alcohol should meet the following specifications: 1.90% ethanol.2.Approximately 10% of isopropyl alcohol and/or methanol.3.0.5% water.4.No ketones.70% ethanol or methanol can be used to wipe down the carousels or instrument during routine maintenance.The customer sent their previ color gram to the biomérieux ¿french repair workshop¿.Several parts were exchanged.The instrument was returned to the customer laboratory and the staining for gram positive and gram negative now conforms to expectations.As several parts were exchanged, it is unknown which specific part exchange is responsible for resolving the issue.It was not possible to conclude on the following topics due to lack of information provided by the customer: pre-analytic step, loading slides step, running cycle step, reagents trend analysis, system.Thus, the root cause remains unknown, although expected to be one of the parts exchanged in the repair shop.No capa is required.There is no capa, no non-conformity on previ color gram linked with customer 's complaint.Local customer service advised the customer to routinely perform the following cleaning dip tubes sequence: 1.Perform the removing reagent bottles procedure.2.Ensure the ends of all the dip tubes are in containers of approved alcohol.3.Remove the nozzles.4.Place an empty carousel in the instrument and shut the lid.5.Press maintenance.6.Press 60 sec prime.7.Press abcde.The instrument will pump alcohol through each reagent line for 60 seconds and will remove all the stain and water left in the pumps.Then wait 30 minutes.Remove the alcohol containers and connect the dip tubes with reagent bottles.Prime all channels for 60 seconds.

Brand Name
PREVI COLOR GRAM INSTRUMENT V2
Common Device Name
PREVI® COLOR GRAM INSTRUMENT V2
Manufacturer (Section D)
BIOMERIEUX SA
chemin de l orme
marcy l etoile 69280
FR  69280
MDR Report Key11604157
Report Number8020790-2021-00072
Device Sequence Number17058768
Product Code KPA
UDI-Device Identifier03573026415310
UDI-Public03573026415310
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number414292
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1